MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV EVOLUT PRO PLUS VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC MEXICO S. DE R.L. DE CV EVOLUT PRO PLUS VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number EVPROPLUS-34US
Medical Device Problem Codes Calcified (1077); Perivalvular Leak (1457); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Calcium Deposits/Calcification (1758); Fever (1858); Hemoptysis (1887); Unspecified Infection (1930); Myocardial Infarction (1969); Pulmonary Edema (2020); Cardiogenic Shock (2262); Prolapse (2475); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450); Hemodynamic instability (4868)
Date of Event 05/06/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that approximately 5 years and 10 months following the implant of a transcatheter aortic valve, the valve failed due to severe central aortic regurgitation and severe aortic stenosis.The patient suffered from hemodynamic instability, and was re-hospitalized as a result.
 
Additional Manufacturer Narrative
Updated data: b2, b3, b5, e1, h1.The original information indicated the event was a serious injury.Additional information indicates that the patient died.The event is now a reportable death.H6.Additional codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that approximately 5 years and 10 months following the implant of a transcatheter aortic valve, the valve failed due to severe central aortic regurgitation and severe aortic stenosis.The patient suffered from hemodynamic instability, and was re-hospitalized as a result.Additional information was received that this 34 millimeter (mm) transcatheter aortic valve (tav) was implanted in a previously implanted 27 mm medtronic surgical aortic valve (sav).The post-implant mean gradient was 2 millimeters of mercury (mm hg), and moderate paravalvular leak (pvl) was observed.Therefore, a post-implant balloon aortic valvuloplasty (bav) was performed with a 26 mm non-medtronic balloon.Following the post-implant bav, no appreciable pvl was noted, and the final implant depth was 2-3 mm beneath the coronary sinuses.Approximately 5 years and 7 months following the implant of this tav, an echocardiogram was performed that showed the tav was well-seated with trace regurgitation, and normal valve function with a mean gradient of 5 mm hg and peak velocity of 1.5 meters per second (m/s).Three months later, the patient was admitted to the hospital with a non-st-elevation myocardial infarction (nstemi), cardiogenic shock, and acute pulmonary edema.One day following hospitalization, the patient required intubation and cardiac catheterization was performed that revealed severe native coronary artery disease with patent 2 grafts unchanged from before.On the same day, an echocardiogram was performed that revealed severe aortic regurgitation and no evidence of aortic valve stenosis.One day later, a transesophageal echocardiogram (tee) was performed that revealed severe aortic valve regurgitation with eccentrically directed jet.A computed tomography angiogram (cta) of the tav revealed severely calcified leaflets, and prolapse of the noncorona ry leaflet into the left ventricular outflow tract (lvot).Subsequently, it was planned to perform a redo tav in tav in sav as treatment.Additionally, the patient experienced fevers of unknown source and was placed on antibiotics as pneumonia was suspected.However, the patient's blood and sputum cultures were negative.Approximately one week later, the patient developed hemoptysis and heparin was held.A do not resuscitate (dnr) order was placed by the patient's family with comfort measures only, and the patient died one day later.
 
Additional Manufacturer Narrative
Updated data: b5.H6.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that neither pneumonia nor the source of the fevers were confirmed.The cardiac catheterization that was performed was diagnostic and revealed that the coronary arteries were all adequately perfusing.Per the physician, the troponin elevation may have been related to the severe aortic valve insufficiency and pulmonary edema.Additionally per the physician, the cause of death was congestive heart failure (chf) due to acute severe bioprosthetic aortic valve regurgitation.It was noted that the patient had a medical history of an aortic valve replacement and coronary artery bypass graft, and acute on chronic systolic and diastolic chf with an ejection fraction of 30%.

Brand Name
EVOLUT PRO PLUS VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24778575
Report Number9617601-2026-02253
Device Sequence Number10036474
Product Code NPT
UDI-Device Identifier00763000211158
UDI-Public(01)00763000211158(17)220105
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2022
Device Model NumberEVPROPLUS-34US
Device Catalogue NumberEVPROPLUS-34US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/14/2026
05/12/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/05/2026
06/05/2026
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Death;
Patient Age73 YR
Patient SexMale
Patient Weight90 KG